RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2000, Volume 64, Issue 5, Pages 21–44 (Mi izv303)  

This article is cited in 1 scientific paper (total in 1 paper)

A differential-geometrical criterion for quadratic Veronese embeddings

V. V. Konnov

Moscow State Pedagogical University

Abstract: We obtain a criterion for quadratic Veronese varieties. We prove that in the set of smooth $n$-dimensional submanifolds of the projective space $P^N$ of dimension $N=n(n+3)/2$ only the Veronese varieties have the following two properties: (i) the tangent projective spaces at any two points intersect in a point, (ii) the osculating projective space at every point coincides with the ambient space. This result is a generalization to arbitrary $n$ of the criterion for two-dimensional Veronese surfaces in $P^5$ proved by Griffiths and Harris. We also find a criterion for a pair of submanifolds of $P^N$ to be contained in the same Veronese variety. We obtain calculation formulae that enable one to use these criteria in practice.

DOI: https://doi.org/10.4213/im303

Full text: PDF file (2026 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2000, 64:5, 891–914

Bibliographic databases:

MSC: 53A20, 14C21, 53A60, 53C40
Received: 10.03.1999

Citation: V. V. Konnov, “A differential-geometrical criterion for quadratic Veronese embeddings”, Izv. RAN. Ser. Mat., 64:5 (2000), 21–44; Izv. Math., 64:5 (2000), 891–914

Citation in format AMSBIB
\Bibitem{Kon00}
\by V.~V.~Konnov
\paper A~differential-geometrical criterion for quadratic Veronese embeddings
\jour Izv. RAN. Ser. Mat.
\yr 2000
\vol 64
\issue 5
\pages 21--44
\mathnet{http://mi.mathnet.ru/izv303}
\crossref{https://doi.org/10.4213/im303}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1789185}
\zmath{https://zbmath.org/?q=an:0984.14017}
\transl
\jour Izv. Math.
\yr 2000
\vol 64
\issue 5
\pages 891--914
\crossref{https://doi.org/10.1070/im2000v064n05ABEH000303}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000166683400002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33746972390}


Linking options:
  • http://mi.mathnet.ru/eng/izv303
  • https://doi.org/10.4213/im303
  • http://mi.mathnet.ru/eng/izv/v64/i5/p21

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Vakhobov A.V., Shchevelev Yu.V., “High-temperature strength of high-purity aluminum alloyed with various elements”, Metal Science and Heat Treatment, 45:5-6 (2003), 174–176  crossref  isi  elib  scopus
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:157
    Full text:71
    References:31
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019